Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Can Armour Thyroid cause shortness of breath?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2006
Answered : 1774 Questions
Question
I really need help with my hashimotos and my reg doc just looks at the TSH and proclaims I'm fine. Recently I have had terrible side effects from my Armor Thyroid. I ended up in the ER with anaphylatic shock two weeks ago. I could barely breathe. I had eaten nothing new. I had changed nothing but I noticed with the latest batch of Armour I was getting short of breath approx 4 weeks before the ER visit. I was sent home and I stopped taking the Armour. Within 2 days I was feeling great. Now though, I am not taking anything and I know it won't be long before the thyroid issues start taking their toll. I want to know what on earth I can take. I am getting more and more allergic as the years go by to just about everything. I bought a porcine allergy test online and it proved positive which answers why the Armour thyroid became an issue but I really don't want chemical alternatives if there is another solution. Any advice you can give will help I'm sure. Thanks so much
 
 
Answered by Dr. Mirjeta Guni 13 minutes later
Brief Answer:
About allergic reaction to armour:

Detailed Answer:
Hello and thank you for asking!
I have gone through your concerns carefully.

Allergic reactions to Armour thyroid are very rare.
Have you used other thyroid hormones before ( levothyroxine) have you had an allergic reaction to them?

How is your TSH level and do you have signs and symptoms of hypothyroidism?

It'll be a pleasure to help you further.

Awaiting..

Kind regards,
Dr.Mirjeta

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor